Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

Inversion formulae for the probability measures on Banach spaces


Authors: G. Gharagoz Hamedani and V. Mandrekar
Journal: Trans. Amer. Math. Soc. 180 (1973), 143-169
MSC: Primary 28A40; Secondary 60B05
MathSciNet review: 0344408
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ B$ be a real separable Banach space, and let $ \mu $ be a probability measure on $ \mathcal{B}(B)$, the Borel sets of $ B$. The characteristic functional (Fourier transform) $ \phi $ of $ \mu $, defined by $ \phi (y) = \int_B {\exp \{ i(y,x)\} d\mu (x)\;} $ for $ y \in {B^\ast }$ (the topological dual of $ B$), uniquely determines $ \mu $.

In order to determine $ \mu $ on $ \mathcal{B}(B)$, it suffices to obtain the value of $ \int_B {G(s)d\mu (s)} $ for every real-valued bounded continuous function $ G$ on $ B$. Hence an inversion formula for $ \mu $ in terms of $ \phi $ is obtained if one can uniquely determine the value of $ \int_B {G(s)d\mu (s)} $ for all real-valued bounded continuous functions $ G$ on $ B$ in terms of $ \phi $ and $ G$. The main efforts of this paper will be to prove such inversion formulae of various types.

For the Orlicz space $ {E_\alpha }$ of real sequences we establish inversion formulae (Main Theorem II) which properly generalize the work of L. Gross and derive as a corollary the extension of the Main Theorem of L. Gross to $ {E_\alpha }$ spaces (Corollary 2.2.12).

In Part I we prove a theorem (Main Theorem I) which is Banach space generalization of the Main Theorem of L. Gross by reinterpreting his necessary and sufficient conditions in terms of convergence of Gaussian measures.

Finally, in Part III we assume our Banach space to have a shrinking Schauder basis to prove inversion formulae (Main Theorem III) which express the measure directly in terms of $ \phi $ and $ G$ without the use of extension of $ \phi $ as required in the Main Theorems I and II. Furthermore this can be achieved without using the Lévy Continuity Theorem and we hope that one can use this theorem to obtain a direct proof of the Lévy Continuity Theorem.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 28A40, 60B05

Retrieve articles in all journals with MSC: 28A40, 60B05


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9947-1973-0344408-X
PII: S 0002-9947(1973)0344408-X
Keywords: Probability measure, Banach space, Schauder basis, Orlicz space, Fourier transform, inversion formulae
Article copyright: © Copyright 1973 American Mathematical Society